Alert archive / North Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 78, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 8, 2019, 2:46 PM EDT for Carteret County, North Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2019, 2:46 PM EDT (18:46 UTC)
- Expired
- Aug 8, 2019, 3:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carteret County, NC
The radar
The Morehead City radar (KMHX), 33 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 12:56 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 8, 12:56 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1256 PM EDT Thu Aug 8 2019 .SYNOPSIS... High pressure offshore with a trough of low pressure to the west will dominate through Friday. A cold front is expected to push through the area Saturday. High pressure will build into the area early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 1250 PM Thursday...Cumulus development is increasing in Onslow, Carteret, Jones and Craven counties and these counties are the areas the are depicted by most of the high-resolution models to have the convective initiation this afternoon. Most storms should be confined to east of Highway 17, closer to the coast and will keep the highest PoPs there. The western and northern CWA should remain dry through the afternoon. No changes to the temperatures with highs upper 80s to lower 90s. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... As of 235 AM Thu...Quiet night expected with skies becoming mostly clear. Lows dropping into the upper 60s/70 deg inland and mid 70s along the coast. Some patchy fog will be possible with clear skies and calm winds. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 330 AM Thu... Friday and Saturday...Primary H5 ridge axis slides offshore Friday into Saturday, signaling the beginning of height rises aloft. In the mid levels, we remain sandwiched between troughing centered over eastern Canada and broad ridging across the Caribbean, bringing persistent westerly/downsloping flow. A weak/shallow cold front will approach from the west Friday, working across the area Saturday. While mid-level subsidence will keep a mainly dry forecast in place, a few isolated storms cannot be ruled out along and ahead of the front as it works across the area Friday night through Saturday. Temps Friday will be several degrees above normal owing to the downsloping flow and ample sunshine, while Saturday will be close to normal as weak north to northeasterly flow fills in behind the front with partly cloudy skies through most of the day. Sunday through Thursday...Heights aloft gradually build Sunday through early next week in response to ridging over the deep south gradually elongating across the Southeast. Zonal flow aloft will prevail by midweek. At the surface, we will be between general troughing across the Southeast and subtropical high pressure offshore. Mainly dry and warm conditions on tap Sunday through early week with only a few isolated storms possible each day mainly along the sea breeze or from convection inland that sustains itself into the inner coastal plain. A somewhat more active pattern could emerge mid-week as low pressure crossing New England may drag and cold front over or across the area. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Short Term /through 18Z Friday/... As of 1255 PM Thursday...VFR conditions should prevail through much of this TAF cycle. Scattered convection, per latest high- resolution guidance, should remain east of the TAF sites, except for perhaps a brief storm in the vicinity of KOAJ or KEWN. Blend of the latest HREF and CONSSHORT shows some patchy fog over inland areas tonight, but nothing that is expected to be persistent enough to include in the TAFs. Expect generally high clouds on Friday with increased subsidence over the area. Long Term /Friday Night through Tuesday/... As of 330 AM Thu...VFR will prevail through the weekend and into early next week, with the only threats for flight restrictions coming from an isolated, passing storm most likely following a diurnal trend and patchy morning fog most days. && .MARINE... Short Term /through tonight/... As of 1255 PM Thursday...Winds are generally SW at 10-15 knots at early afternoon with seas 3-5 feet. No big changes needed to the latest marine forecast. SW winds 10-15 kt becoming more W 5-10 kt late tonight and early Friday morning. Seas 3-5 ft this evening subsiding to 2-4 ft by early Fri morning. Long Term /Friday through Monday/... As of 330 AM Thu...Generally favorable marine conditions through the period. Light to moderate southwesterly pre-frontal winds Friday become north to northeast Saturday as a cold front crosses the waters. High pressure offshore and troughing inland will result in east to southeast winds Sunday gradually becoming south and then southwest through early week, while remaining light to moderate with gusty winds mainly near the coast each afternoon as the sea breeze forms. Seas will generally be around 3 ft through the period in a mix of weak locally generated windswell and medium period background trade swell, though the long period swell that is currently impacting the waters could hang around into the weekend as it continues to fade. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...CTC SHORT TERM...CQD LONG TERM...CB AVIATION...CTC/CB MARINE...CTC/CQD/CB
Hazardous weather outlook, Aug 8, 3:59 AM EDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 359 AM EDT Thu Aug 8 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-090800- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 359 AM EDT Thu Aug 8 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-203>205-090800- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 359 AM EDT Thu Aug 8 2019 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:01 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Jones, Pamlico | 44 min |
| Aug 7, 9:05 PM EDT | Special Marine Warning | MHX | 55 min | |
| Aug 7, 10:45 PM EDT | Special Marine Warning | MHX | 60 min | |
| Aug 7, 11:14 PM EDT | Special Marine Warning | MHX | 46 min | |
| Aug 7, 11:53 PM EDT | Special Marine Warning | MHX | 67 min | |
| Aug 8, 12:27 AM EDT | Special Marine Warning | MHX | 63 min | |
| Aug 8, 1:04 AM EDT | Special Marine Warning | MHX | 26 min | |
| Aug 8, 1:12 AM EDT | Special Weather Statement | MHX | Duplin | 48 min |
| Aug 8, 1:30 AM EDT | Special Marine Warning | MHX | 60 min | |
| Aug 8, 2:16 PM EDT | Special Marine Warning | MHX | 59 min | |
| Aug 8, 2:48 PM EDT | Special Marine Warning | MHX | 57 min | |
| Aug 8, 3:29 PM EDT | Special Marine Warning | MHX | 61 min | |
| Aug 8, 4:50 PM EDT | Special Marine Warning | MHX | 40 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.